Alert archive / Pennsylvania / Winter Storm Watches in 2006
Winter Storm Watch 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter storm watch at Jan 1, 2006, 4:25 AM EST for Sussex County, New Jersey; Carbon County, Monroe County, Pennsylvania. It took effect at Jan 2, 2006, 7:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2006, 4:25 AM EST (09:25 UTC)
- In effect from
- Jan 2, 2006, 7:00 PM EST
- Expired
- Jan 3, 2006, 4:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 431 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS41 KPHI 010925
WSWPHI
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 AM EST SUN JAN 1 2006
NJZ001-PAZ054-055-012200-
/O.NEW.KPHI.WS.A.0001.060102T0900Z-060102T1900Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
425 AM EST SUN JAN 1 2006
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON.
ANOTHER AND STRONGER LOW PRESSURE SYSTEM DEVELOPING OVER THE MIDWEST
TONIGHT WILL MOVE EASTWARD THROUGH THE OHIO VALLEY MONDAY. THIS LOW
WILL REACH THE MID ATLANTIC COAST LATER MONDAY NIGHT, MOVING
OFFSHORE AND INTENSIFYING TUESDAY. THIS LARGER STORM WILL BRING
HEAVIER AMOUNTS OF PRECIPITATION TO THE REGION MONDAY AND MONDAY
NIGHT, COMPARED TO WHAT OCCURRED SATURDAY.
A MIX OF SNOW AND FREEZING RAIN IS EXPECTED TO SPREAD INTO THE
AREA FROM THE WEST WELL AFTER MIDNIGHT TONIGHT, OR BY MONDAY
MORNING. ANY SNOW SHOULD CHANGE OVER RATHER QUICKLY TO FREEZING
RAIN MONDAY MORNING, AND THERE COULD BE A SIGNIFICANT ACCUMULATION
OF ICE MONDAY MORNING AND INTO MONDAY AFTERNOON.
MORE WINTRY PRECIPITATION IS POSSIBLE MONDAY NIGHT.
A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.
$$
THIS IS AN EXPERIMENTAL PRODUCT FOR THE WINTER OF LATE 2005 THROUGH
EARLY 2006. THE PROBABILITIES GIVEN BELOW ARE BASED ON A
COMBINATION OF STATISTICAL THEORY, OUR SNOWFALL FORECASTS OVER THE
PAST SEVERAL WINTERS, AND THE MOST LIKELY SNOWFALL TOTALS FOR THIS
POTENTIAL STORM. THE PERIOD OF EXPECTED WINTER PRECIPITATION IS
LATE TONIGHT INTO MONDAY AFTERNOON.
=====================================================================
PROBABILITY (PERCENT) OF REACHING OR EXCEEDING
THE FOLLOWING STORM-TOTAL SNOWFALL AMOUNTS (INCHES)
=====================================================================
STATION 2IN 4IN 6IN 9IN 12IN 18IN 24IN
=====================================================================
MPO <5 <5 <5 <5 <5 <5 <5
ABE <5 <5 <5 <5 <5 <5 <5
PHL <5 <5 <5 <5 <5 <5 <5
ACY <5 <5 <5 <5 <5 <5 <5
GED <5 <5 <5 <5 <5 <5 <5
=====================================================================
PROBABILITIES ARE ROUNDED TO THE NEAREST 5 PERCENT.
STATION IDENTIFIERS:
MPO - MOUNT POCONO, PA (MOUNT POCONO AIRPORT)
ABE - ALLENTOWN, PA (LEHIGH VALLEY INTERNATIONAL AIRPORT)
PHL - PHILADELPHIA, PA (PHILADELPHIA INTERNATIONAL AIRPORT)
ACY - POMONA, NJ (ATLANTIC CITY INTERNATIONAL AIRPORT)
GED - GEORGETOWN, DE (SUSSEX COUNTY AIRPORT)7 follow-up statements
000 WWUS41 KPHI 012055 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 PM EST SUN JAN 1 2006 NJZ001-PAZ054-055-021100- /O.EXT.KPHI.WS.A.0001.060102T1400Z-060103T2300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 355 PM EST SUN JAN 1 2006 ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... A LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS STATES EARLY TONIGHT WILL MOVE EASTWARD THROUGH THE OHIO VALLEY MONDAY. THIS LOW WILL REACH THE MID ATLANTIC COAST EARLY TUESDAY AND THEN INTENSIFY OFFSHORE LATER TUESDAY. THIS WEATHER SYSTEM IS EXPECTED TO PRODUCE HIGHER PRECIPITATION TOTALS THAN THE STORM WE EXPERIENCED DURING THIS PAST WEEKEND. PRECIPITATION WILL BEGIN AS FREEZING RAIN AND SNOW ON MONDAY MORNING, WITH A TRANSITION TO RAIN AND FREEZING RAIN LATER DURING THE DAY ON MONDAY. MONDAY NIGHT THE PRECIPITATION WILL CHANGE ONCE AGAIN TO A MIXTURE OF FREEZING RAIN, SLEET, AND SNOW...BEFORE CHANGING TO ALL SNOW ON TUESDAY EVENING. ALL PRECIPITATION SHOULD TAPPER OFF DURING THE OVERNIGHT HOURS TUESDAY INTO THE EARLY MORNING HOURS WEDNESDAY. SNOW ACCUMULATIONS MONDAY NIGHT ARE FORECAST TO BE AROUND TWO INCHES, WITH ADDITIONAL ACCUMULATIONS ON TUESDAY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. MOTORISTS SHOULD BE AWARE OF SLIPPERY TRAVEL CONDITIONS MONDAY THROUGH TUESDAY AND THE POSSIBILITY OF SIGNIFICANT DISRUPTIONS TO TRAVEL. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION ON THIS IMPENDING STORM. $$ ROBERTSON/OHARA
000 WWUS41 KPHI 020945 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EST MON JAN 2 2006 NJZ001-PAZ054-055-021900- /O.NEW.KPHI.WW.Y.0001.060102T1000Z-060102T2000Z/ /O.EXT.KPHI.WS.A.0001.060103T0000Z-060103T2300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 445 AM EST MON JAN 2 2006 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. PRECIPITATION WILL BEGIN AS FREEZING RAIN AND SNOW DURING MID TO LATE MORNING...WITH A TRANSITION TO RAIN AND PERHAPS STILL SOME FREEZING RAIN DURING THIS AFTERNOON. AS TEMPERATURES AT AND NEAR THE GROUND COOL DOWN AGAIN TONIGHT, THE PRECIPITATION IS EXPECTED TO CHANGE BACK TO A MIXTURE OF FREEZING RAIN SLEET AND SNOW. THEN, AS THE STORM RESPONSIBLE FOR THE PRECIPITATION MOVES OFFSHORE AND DRAWS COLDER AIR SOUTHWARD INTO THE REGION, PRECIPITATION IS LIKELY TO CHANGE TO ALL SNOW DURING TUESDAY. SNOW SHOWERS TUESDAY EVENING SHOULD TAPER OFF DURING THE OVERNIGHT HOURS TUESDAY NIGHT. SNOW ACCUMULATIONS MONDAY NIGHT ARE FORECAST TO BE ONE OR TWO INCHES, BUT THERE COULD BE A SIGNIFICANT ACCUMULATION OF ICE. ADDITIONAL ACCUMULATIONS OF SNOW TUESDAY COULD REACH 6 INCHES IN SOME AREAS. THE COMBINATION OF FREEZING RAIN AND SIGNIFICANT SNOW AMOUNTS HAS PROMPTED THE WINTER STORM WATCH FOR TONIGHT AND TUESDAY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. MOTORISTS SHOULD BE AWARE OF SLIPPERY TRAVEL CONDITIONS MONDAY THROUGH TUESDAY AND THE POSSIBILITY OF SIGNIFICANT DISRUPTIONS TO TRAVEL. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION ON THIS IMPENDING STORM. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPHI 021717 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1217 PM EST MON JAN 2 2006 NJZ001-PAZ054-055-030130- /O.CAN.KPHI.WW.Y.0001.000000T0000Z-060102T2000Z/ /O.CON.KPHI.WS.A.0001.060103T0000Z-060103T2300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 1217 PM EST MON JAN 2 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... ...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH TUESDAY AFTERNOON... WITH TEMPERATURES RISING TO ABOVE FREEZING, THE THREAT OF FREEZING RAIN HAS DIMINISHED. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE RAIN EXPECTED THIS AFTERNOON STILL COULD MIX WITH SLEET AT TIMES, BUT LITTLE OR NO ACCUMULATION IS ANTICIPATED. A WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH TUESDAY AFTERNOON. AS TEMPERATURES AT AND NEAR THE GROUND COOL DOWN AGAIN TONIGHT...RAIN IS EXPECTED TO CHANGE BACK TO A MIXTURE OF FREEZING RAIN, SLEET AND SNOW. THEN AS THE STORM RESPONSIBLE FOR THE PRECIPITATION MOVES OFFSHORE AND DRAWS COLDER AIR SOUTHWARD INTO THE REGION, PRECIPITATION IS LIKELY TO CHANGE TO ALL SNOW ON TUESDAY. SNOW SHOWERS TUESDAY EVENING SHOULD TAPER OFF DURING THE OVERNIGHT HOURS TUESDAY NIGHT. SNOW ACCUMULATIONS TONIGHT ARE FORECAST TO BE ONE OR TWO INCHES, BUT THERE COULD BE A SIGNIFICANT ACCUMULATION OF ICE. ADDITIONAL ACCUMULATIONS OF SNOW TUESDAY COULD REACH 6 INCHES IN SOME AREAS. THE COMBINATION OF FREEZING RAIN AND SIGNIFICANT SNOW AMOUNTS HAS PROMPTED THE WINTER STORM WATCH FOR TONIGHT AND TUESDAY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION ON THIS IMPENDING STORM. $$ KRUZDLO
000 WWUS41 KPHI 022015 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 315 PM EST MON JAN 2 2006 NJZ001-PAZ054-055-030400- /O.UPG.KPHI.WS.A.0001.060103T0000Z-060103T2300Z/ /O.NEW.KPHI.WS.W.0001.060102T2015Z-060103T2300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 315 PM EST MON JAN 2 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER STORM WARNING WHICH IS IN EFFECT UNTIL 6 PM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN, SLEET AND POSSIBLY A LITTLE WET SNOW WILL CONTINUE THIS EVENING IN THE POCONO REGION OF PENNSYLVANIA AND IN SUSSEX COUNTY, NEW JERSEY. TEMPERATURES WILL FALL SLOWLY OVERNIGHT, CAUSING THE RAIN TO CHANGE TO FREEZING RAIN, ESPECIALLY IN THE HIGHER ELEVATIONS. MORE COLD AIR WILL BE DRAWN DOWN INTO THE REGION ON TUESDAY AND THE MIXED PRECIPITATION IS EXPECTED TO CHANGE TO SNOW. THE SNOW IS FORECAST TO CONTINUE THROUGH MUCH OF TUESDAY AND IT SHOULD TAPER TO SNOW SHOWERS LATE IN THE DAY. DURING THE OVERNIGHT PERIOD THERE COULD BE A SIGNIFICANT ACCUMULATION OF ICE AT SOME LOCATIONS. ROADS AND WALKWAYS MAY BECOME ICE COVERED AND SLIPPERY. ALSO, THE ICE MIGHT BUILD UP ON TREE LIMBS AND UTILITY LINES, RESULTING IN POWER OUTAGES. ON TUESDAY, THE MAIN WEATHER CONCERN IS EXPECTED TO BE SNOW. IT APPEARS AS THOUGH SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE ON TOP OF WHATEVER ICE ACCUMULATES OVERNIGHT. IF YOU ARE PLANNING TO TRAVEL IN THE REGION DURING TONIGHT OR TUESDAY, BE SURE TO LEAVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION. IF POSSIBLE, YOU MAY WANT TO POSTPONE YOUR OUTING UNTIL WEATHER CONDITIONS IMPROVE. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE PRECIPITATION IS FORECAST TO DEVELOP OVER NORTH CAROLINA THIS EVENING AND IT SHOULD TRACK NORTHWARD ALONG THE DELMARVA PENINSULA TONIGHT. THE LOW IS THEN EXPECTED TO TURN EASTWARD AND INTENSIFY, DRIFTING OUT TO SEA ON TUESDAY. $$ NJZ007-008-030400- /O.NEW.KPHI.WW.Y.0002.060103T1000Z-060103T2300Z/ WARREN-MORRIS- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN 315 PM EST MON JAN 2 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY WHICH IS IN EFFECT FROM 5 AM TO 6 PM EST TUESDAY. RAIN, SLEET AND POSSIBLY A LITTLE WET SNOW WILL CONTINUE THIS EVENING IN WARREN COUNTY AND MORRIS COUNTY. TEMPERATURES WILL REMAIN NEARLY STEADY OVERNIGHT, WITH THE PRECIPITATION EXPECTED TO FALL MAINLY IN THE FORM OF RAIN WITH SOME SLEET. COLDER AIR WILL BE DRAWN DOWN INTO THE REGION ON TUESDAY AND THE MIXED PRECIPITATION IS EXPECTED TO CHANGE TO SNOW DURING THE MORNING. THE SNOW IS FORECAST TO CONTINUE THROUGH MUCH OF TUESDAY AFTERNOON AND IT SHOULD TAPER TO SNOW SHOWERS LATE IN THE DAY. ON TUESDAY IT APPEARS AS THOUGH SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE. IF YOU ARE PLANNING TO TRAVEL IN THE REGION ON TUESDAY, BE SURE TO LEAVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION. IF POSSIBLE, YOU MAY WANT TO POSTPONE YOUR OUTING UNTIL WEATHER CONDITIONS IMPROVE. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE PRECIPITATION IS FORECAST TO DEVELOP OVER NORTH CAROLINA THIS EVENING AND IT SHOULD TRACK NORTHWARD ALONG THE DELMARVA PENINSULA TONIGHT. THE LOW IS THEN EXPECTED TO TURN EASTWARD AND INTENSIFY, DRIFTING OUT TO SEA ON TUESDAY. $$ IOVINO
000 WWUS41 KPHI 030235 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 935 PM EST MON JAN 2 2006 NJZ001-PAZ054-055-031100- /O.CON.KPHI.WS.W.0001.000000T0000Z-060103T2300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 935 PM EST MON JAN 2 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... RAIN AND FREEZING RAIN WILL CONTINUE OVERNIGHT IN THE POCONO REGION OF PENNSYLVANIA AND IN SUSSEX COUNTY, NEW JERSEY. MORE COLD AIR WILL BE DRAWN DOWN INTO THE REGION ON TUESDAY AND THE MIXED PRECIPITATION IS EXPECTED TO CHANGE TO SNOW. THE SNOW IS FORECAST TO CONTINUE THROUGH MUCH OF TUESDAY AND IT SHOULD TAPER TO SNOW SHOWERS LATE IN THE DAY. DURING THE OVERNIGHT PERIOD THERE COULD BE A SIGNIFICANT ACCUMULATION OF ICE AT SOME LOCATIONS. ROADS AND WALKWAYS MAY BECOME ICE COVERED AND SLIPPERY. ALSO, THE ICE MIGHT BUILD UP ON TREE LIMBS AND UTILITY LINES, RESULTING IN POWER OUTAGES. ON TUESDAY, THE MAIN WEATHER CONCERN IS EXPECTED TO BE SNOW. IT APPEARS AS THOUGH SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE ON TOP OF WHATEVER ICE ACCUMULATES OVERNIGHT. IF YOU ARE PLANNING TO TRAVEL IN THE REGION OVERNIGHT OR ON TUESDAY, BE SURE TO LEAVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION. IF POSSIBLE, YOU MAY WANT TO POSTPONE YOUR OUTING UNTIL WEATHER CONDITIONS IMPROVE. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE PRECIPITATION WAS DEVELOPING OVER NORTH CAROLINA THIS EVENING AND IT SHOULD TRACK NORTHWARD ALONG THE DELMARVA PENINSULA OVERNIGHT. THE LOW IS THEN EXPECTED TO TURN EASTWARD AND INTENSIFY, DRIFTING OUT TO SEA ON TUESDAY. $$ NJZ007-008-031100- /O.CON.KPHI.WW.Y.0002.060103T1000Z-060103T2300Z/ WARREN-MORRIS- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN 935 PM EST MON JAN 2 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST TUESDAY... RAIN AND POSSIBLY A LITTLE SLEET WILL CONTINUE OVERNIGHT IN WARREN COUNTY AND MORRIS COUNTY. COLDER AIR WILL BE DRAWN DOWN INTO THE REGION ON TUESDAY AND THE MIXED PRECIPITATION IS EXPECTED TO CHANGE TO SNOW DURING THE MORNING. THE SNOW IS FORECAST TO CONTINUE THROUGH MUCH OF TUESDAY AFTERNOON AND IT SHOULD TAPER TO SNOW SHOWERS LATE IN THE DAY. ON TUESDAY IT APPEARS AS THOUGH SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE. IF YOU ARE PLANNING TO TRAVEL IN THE REGION ON TUESDAY, BE SURE TO LEAVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION. IF POSSIBLE, YOU MAY WANT TO POSTPONE YOUR OUTING UNTIL WEATHER CONDITIONS IMPROVE. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE PRECIPITATION WAS DEVELOPING OVER NORTH CAROLINA THIS EVENING AND IT SHOULD TRACK NORTHWARD ALONG THE DELMARVA PENINSULA OVERNIGHT. THE LOW IS THEN EXPECTED TO TURN EASTWARD AND INTENSIFY, DRIFTING OUT TO SEA ON TUESDAY. $$ IOVINO
000 WWUS41 KPHI 030921 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 421 AM EST TUE JAN 3 2006 NJZ001-PAZ054-055-031730- /O.CON.KPHI.WS.W.0001.000000T0000Z-060103T2300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 421 AM EST TUE JAN 3 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A WINTRY MIX OF PRECIPITATION WILL CONTINUE OVER THE AREA THIS MORNING...THEN WILL TAPER OFF AND END THIS AFTERNOON. AT HIGHER ELEVATIONS...THE PRECIPITATION WILL BE MAINLY SNOW AND MAY ACCUMULATE 4 TO 8 INCHES BEFORE ENDING. LOWER ELEVATIONS WILL SEE A MIX OF SNOW, SLEET AND FREEZING RAIN WITH LESSER ACCUMULATIONS OF 2 TO 4 INCHES. THE WINTRY PRECIPITATION WILL BE ACCOMPANIED BY NORTHEAST WINDS GUSTING UP TO 30 MPH. VISIBILITY MAY BE VERY LIMITED AT TIMES AND ROADS WILL LIKELY BECOME SNOW-COVERED...ESPECIALLY AT HIGHER ELEVATIONS. IF YOU ARE PLANNING TO TRAVEL IN THE REGION TODAY...BE SURE TO LEAVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION. YOU MAY WANT TO POSTPONE YOUR OUTING UNTIL WEATHER CONDITIONS IMPROVE. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE PRECIPITATION WAS DEVELOPING EAST OF THE DELMARVA PENINSULA EARLY THIS MORNING. THE LOW WILL TRACK SLOWLY NORTHEAST OFF THE NEW JERSEY COAST THROUGH TODAY. $$ PAZ062-031730- /O.EXA.KPHI.WW.Y.0002.060103T1000Z-060103T2300Z/ NORTHAMPTON- INCLUDING THE CITIES OF...BETHLEHEM...EASTON 421 AM EST TUE JAN 3 2006 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A WINTRY MIX OF PRECIPITATION WILL DEVELOP OVER THE AREA THIS MORNING...ESPECIALLY AT HIGHER ELEVATIONS...THEN WILL TAPER OFF AND END THIS AFTERNOON. AT HIGHER ELEVATIONS...A MIX OF SNOW, SLEET AND FREEZING RAIN MAY ACCUMULATE 1 TO 3 INCHES BEFORE ENDING. LOWER ELEVATIONS SHOULD SEE MOSTLY RAIN...WITH SOME SNOW POSSIBLY MIXING IN BUT RESULTING IN LITTLE IF ANY ACCUMULATION. THE WINTRY PRECIPITATION WILL BE ACCOMPANIED BY NORTHEAST WINDS GUSTING UP TO 30 MPH. VISIBILITY MAY BE VERY LIMITED AT TIMES AND ROADS MAY BECOME SNOW-COVERED AT HIGHER ELEVATIONS. IF YOU ARE PLANNING TO TRAVEL IN THE AFFECTED AREAS TODAY... BE SURE TO LEAVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION. YOU MAY WANT TO POSTPONE YOUR OUTING UNTIL WEATHER CONDITIONS IMPROVE. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE PRECIPITATION WAS DEVELOPING EAST OF THE DELMARVA PENINSULA EARLY THIS MORNING. THE LOW WILL TRACK SLOWLY NORTHEAST OFF THE NEW JERSEY COAST THROUGH TODAY. $$ NJZ007-008-031730- /O.CON.KPHI.WW.Y.0002.060103T1000Z-060103T2300Z/ WARREN-MORRIS- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN 421 AM EST TUE JAN 3 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A WINTRY MIX OF PRECIPITATION WILL DEVELOP OVER THE AREA THIS MORNING...ESPECIALLY AT HIGHER ELEVATIONS...THEN WILL TAPER OFF AND END THIS AFTERNOON. AT HIGHER ELEVATIONS...A MIX OF SNOW, SLEET AND FREEZING RAIN MAY ACCUMULATE 1 TO 3 INCHES BEFORE ENDING. LOWER ELEVATIONS SHOULD SEE MOSTLY RAIN...WITH SOME SNOW POSSIBLY MIXING IN BUT RESULTING IN LITTLE IF ANY ACCUMULATION. THE WINTRY PRECIPITATION WILL BE ACCOMPANIED BY NORTHEAST WINDS GUSTING UP TO 30 MPH. VISIBILITY MAY BE VERY LIMITED AT TIMES AND ROADS MAY BECOME SNOW-COVERED AT HIGHER ELEVATIONS. IF YOU ARE PLANNING TO TRAVEL IN THE AFFECTED AREAS TODAY... BE SURE TO LEAVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION. YOU MAY WANT TO POSTPONE YOUR OUTING UNTIL WEATHER CONDITIONS IMPROVE. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE PRECIPITATION WAS DEVELOPING EAST OF THE DELMARVA PENINSULA EARLY THIS MORNING. THE LOW WILL TRACK SLOWLY NORTHEAST OFF THE NEW JERSEY COAST THROUGH TODAY. $$ AMC
000 WWUS41 KPHI 031720 AAA WSWPHI URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1220 PM EST TUE JAN 3 2006 PAZ054-055-031830- /O.CAN.KPHI.WS.W.0001.000000T0000Z-060103T2300Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 1220 PM EST TUE JAN 3 2006 ...WINTER STORM WARNING IS CANCELLED... WITH THE WIDESPREAD WINTRY MIX TAPERING OFF, THE WINTER STORM WARNING HAS BEEN CANCELLED. AREAS OF LIGHT SNOW AND SLEET ARE STILL POSSIBLE THIS AFTERNOON, BUT LITTLE ACCUMULATION IS ANTICIPATED. STORM TOTAL ACCUMULATIONS ARE EXPECTED TO REMAIN IN THE 4 TO 8 INCH RANGE ACROSS THE HIGHER ELEVATIONS WITH 2 TO 4 INCHES ACROSS LOWER ELEVATIONS. NORTHEAST WINDS GUSTING UP TO 30 MPH WILL CONTINUE THROUGH THE AFTERNOON. $$ PAZ062-031830- /O.CAN.KPHI.WW.Y.0002.000000T0000Z-060103T2300Z/ NORTHAMPTON- INCLUDING THE CITIES OF...BETHLEHEM...EASTON 1220 PM EST TUE JAN 3 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... WITH THE THREAT OF FREEZING RAIN COMING TO AN END, THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. AREAS OF LIGHT SNOW...SLEET...AND RAIN ARE STILL POSSIBLE THIS AFTERNOON, BUT NO ACCUMULATION IS EXPECTED. NORTHEAST WINDS GUSTING UP TO 30 MPH WILL CONTINUE THROUGH THE AFTERNOON. $$ NJZ001-032100- /O.EXT.KPHI.WS.W.0001.000000T0000Z-060103T2100Z/ SUSSEX- INCLUDING THE CITY OF...NEWTON 1220 PM EST TUE JAN 3 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A WINTRY MIX OF PRECIPITATION WILL CONTINUE OVER THE AREA EARLY THIS AFTERNOON...THEN WILL TAPER OFF TOWARD THE END OF THE DAY. AT THE HIGHER ELEVATIONS...THE PRECIPITATION WILL BE MAINLY SNOW WHERE TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES IS EXPECTED. THE LOWER ELEVATIONS WILL SEE A MIX OF SNOW AND SLEET...AND POSSIBLY SOME RAIN. ACCUMULATIONS HERE WILL BE LESS WITH ONLY 2 TO 4 INCHES EXPECTED. THE WINTRY PRECIPITATION WILL BE ACCOMPANIED BY NORTHEAST WINDS GUSTING UP TO 30 MPH. IF YOU ARE PLANNING TO TRAVEL IN THE REGION THIS AFTERNOON...BE SURE TO LEAVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE PRECIPITATION WAS EAST OF THE DELMARVA PENINSULA THIS AFTERNOON. THE LOW WILL TRACK FURTHER OFFSHORE TONIGHT TAKING THE PRECIPITATION WITH IT. $$ NJZ007-008-032100- /O.EXT.KPHI.WW.Y.0002.000000T0000Z-060103T2100Z/ WARREN-MORRIS- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN 1220 PM EST TUE JAN 3 2006 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WINTRY MIX OF PRECIPITATION WILL CONTINUE OVER THE AREA EARLY THIS AFTERNOON...THEN WILL TAPER OFF TOWARD THE END OF THE DAY. ADDITIONAL ACCUMULATIONS OF AROUND 1 INCH IS EXPECTED. THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS OF 2 TO 4 INCHES...MAINLY ACROSS THE HIGHER TERRAIN. THE WINTRY PRECIPITATION WILL BE ACCOMPANIED BY NORTHEAST WINDS GUSTING UP TO 30 MPH. IF YOU ARE PLANNING TO TRAVEL IN THE REGION THIS AFTERNOON...BE SURE TO LEAVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE PRECIPITATION WAS EAST OF THE DELMARVA PENINSULA THIS AFTERNOON. THE LOW WILL TRACK FURTHER OFFSHORE TONIGHT TAKING THE PRECIPITATION WITH IT. $$ KRUZDLO
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Jan 1, 4:02 AM EST, 23 minutes earlier.
Area forecast discussion, Jan 1, 4:02 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 AM EST SUN JAN 1 2006
.SYNOPSIS...
WE CONTINUE TO SEE A VIGOROUS YET ZONAL UPPER FLOW BRINGING A
PLETHORA OF SHORT WAVES ACROSS THE COUNTRY OVER THE NEXT WEEK TO TEN
DAYS. THE NEW GFS LONG RANGE DOES PAINT A CHANGE IN THE OFFING,
HOWEVER, WITH WEST COAST TROUGHING REPLACED BY A PACIFIC NORTHWEST
RIDGING OVER BAJA TROUGHING. PERHAPS THIS WILL BE THE PRECURSOR TO A
RENEWED PACIFIC-NORTH AMERICAN PATTERN WITH EAST COAST TROUGHING
SETTING UP BY MID JANUARY. OR, IF THIS PATTERN WERE TO PERSIST, IT
MAY RESULT IN SOUTHERN STREAM ENERGY DOMINATING FOR A WEEK OR TWO.
IN THE SHORT TERM, THOUGH, WEVE GOT A SIGNIFICANT MIXED
PRECIPITATION EVENT STARING US IN THE FACE STARTING LATE TONIGHT,
WITH THE GUTS OF IT MONDAY INTO EARLY MONDAY NIGHT. ANOTHER TROUGH
DEVELOPS ALONG THE EAST COAST LATE THIS WEEK, RESULTING IN A FAIRLY
FULL LATITUDE TROUGH AND A CLOSED LOW OVER AND JUST NORTH OF THE
GREAT LAKES BY THURSDAY.
&&
.SHORT TERM (TODAY THROUGH MONDAY NIGHT)...
FOR TODAY, THERE ARE LOTS OF HOLES IN THE CLOUD LAYERS OVER THE
CENTRAL AND SOUTHERN ZONES, AND AS A RESULT THE LIGHT FOG THAT
FORMED IN THE WAKE OF THE PRECIPITATION HAS WORSENED A BIT DUE TO
THE RADIATIONAL COOLING. SO, WELL START OFF WITH PATCHY FOG AND
SCATTERED TO BROKEN CLOUDS. GENERALLY, WELL SAY MOSTLY CLOUDY
BECOMING PARTLY CLOUDY NORTH AND PARTLY CLOUDY ELSEWHERE WITH DRY
CONDITIONS TODAY.
THEN, TURNING OUR ATTENTION TO LATE TONIGHT AND MONDAY, BOTH THE NAM
AND GFS SHOW PRECIPITATION SPREADING EASTWARD INTO THE AREA LATE
TONIGHT. SURFACE TEMPERATURES ARE GOING TO BE JUST BELOW TO WELL
BELOW FREEZING OVER THE NORTHERN ZONES, AND EVEN IF PRECIPITATION
STARTS OUT AS A BRIEF PERIOD OF SNOW, IT SHOULD RAPIDLY
WARM THE LOWER ATMOSPHERE TO CAUSE RAIN FALLING OVER FREEZING
SURFACES. MOS GUIDANCE DOES SHOW THAT MPO HAS DIFFICULTY IN REACHING
THE MID 30S MONDAY, AND OFTEN IN THESE SITUATIONS MOS IS OVERDONE
AND TEMPERATURES REMAIN AROUND 30 OR AT FREEZING. THIS COULD RESULT
IN A PROLONGED ICING EVENT, AND THE 00Z NAM FOUS ACCUMULATED CLOSE
TO A HALF INCH LIQUID FOR IPT BY MIDDAY MONDAY. SO, WE FELT THAT IT
WAS NECESSARY TO ISSUE A WINTER STORM WATCH FOR THE NORTHERN THREE
ZONES (MAINLY) FOR FREEZING RAIN LATE TONIGHT AND MONDAY. THERE
COULD BE MORE FREEZING RAIN MONDAY NIGHT, BUT BY THEN WE WILL HAVE
MIGRATED TO WARNINGS OR ADVISORIES.
OTHERWISE, SPC PLACED ALL OF OUR AREA IN A GENERAL THUNDERSTORM
AREA FOR MONDAY AND MONDAY NIGHT WE OPTED TO INCLUDE A CHANCE OF
THUNDERSTORMS FOR THE SOUTHERN AND CENTRAL PORTIONS OF THE AREA AS
STRONG FLOW COUPLED WITH COLD AIR ADVECTION ALOFT COULD RESULT IN
SCATTERED ELEVATED CONVECTION. WE ALSO MENTIONED RAIN HEAVY AT TIMES
IN THE AFTERNOON AND EVENING.
REGARDING TEMPERATURES AND WINDS, MOS GUIDANCE WAS CLOSE, EXCEPT WE
WENT COLDER TONIGHT ESPECIALLY NORTH WHERE ANY EARLY RADIATION AND
REMNANT SNOW COVER WILL CAUSE A SHARP TEMPERATURE DROP.
&&
.LONG TERM (TUESDAY THROUGH SATURDAY)...
WE ACCEPTED THE PREVIOUS SOLUTION OF ANOTHER PRECIPITATION EVENT,
MIXED FOR THE NORTHERN HALF OF THE AREA, FOR WEDNESDAY NIGHT AND
THURSDAY. WE DID NOT MAKE ANY SIGNIFICANT CHANGES TO ANY OF THE
GRIDS, OTHER THAN FOR THE SAKE OF COLLABORATIVE IMPROVEMENT.
&&
.AVIATION...
VSBYS DROPPED LIKE A ROCK DURING THE OVERNIGHT HOURS THROUGHOUT THE
FA, ESPECIALLY AT RDG WITH 1/4SM FG. VSBYS SHOULD REMAIN LOW TIL
AROUND SUNRISE OR SO, THEN IMPROVE WHEN THE SUN COMES UP OR WHEN THE
WIND INCREASES A BIT, WHICHEVER COMES FIRST. ONCE VFR CONDITIONS
BECOME RE-ESTABLISHED, THEY SHOULD STICK AROUND INTO SUNDAY NIGHT
BEFORE PRECIPITATION FROM THE NEXT SYSTEM ARRIVES DURING THE
OVERNIGHT HOURS, GENERALLY AFTER 6Z MONDAY.
&&
.MARINE...
QUIET CONDITIONS EXPECTED OVER THE MARINE WATERS TODAY AND MONDAY,
BUT SCA CONDITIONS EXPECTED FOR SEAS AND PERHAPS WINDS TUESDAY INTO
WEDNESDAY AS COMPLEX LOW PRESSURE SYSTEM APPROACHES FROM THE WEST
BEFORE MOVING OUT TO SEA.
&&
.COAST...
TODAY/S MID-MORNING HIGH TIDE LEVELS WILL BE THE HIGHEST FOR THE
DAILY TIDE CYCLE, AND COULD RESULT IN SOME MINOR SPILLOVER IN A FEW
SPOTS, ESPECIALLY ALONG THE NEW JERSEY COAST. HOWEVER, NOTHING MORE
THAN NUISANCE FLOODING IS EXPECTED, IF THAT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FOR PAZ054-055 FROM 4 AM MONDAY TO 2 PM
MONDAY.
NJ...WINTER STORM WATCH FOR NJZ001 FROM 4 AM MONDAY TO 2 PM MONDAY.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...
SHORT TERM.../
LONG TERM...ROBERTSON
AVIATION/MARINE...MIKETTAHazardous weather outlook, Jan 1, 12:35 AM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1235 AM EST SUN JAN 1 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-011200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1235 AM EST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF FREEZING RAIN OVER BERKS COUNTY, THE LEHIGH VALLEY, THE SOUTHERN POCONOS, AND NORTHWESTERN NEW JERSEY LATE SUNDAY NIGHT. TRAVELING CONDITIONS MAY BECOME DEGRADED LATE SUNDAY NIGHT IN THESE AREAS. PERIODS OF MIXED PRECIPITATION, INCLUDING FREEZING RAIN, SLEET, AND SNOW ARE EXPECTED MONDAY MORNING IN THE ABOVE MENTIONED AREAS, AND AGAIN MONDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED OTHERWISE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Storm Watches in Pennsylvania, 2006Winter Storm Watches in New Jersey, 2006Every winter storm watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.